Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Sore on back, painful, puffiness, painful, discomfort. What is wrong?

My 8 year old daughter has an open sore on her back about midway up in the middle. She can't think of any incident that could have caused it. It is painful even when she doesn't move. I attempted to put triple antibiotic ointment and a bandaid on it, which she claimed made it worse. I removed the bandaid and saw that the sore was now puffy and red. After removing the ointment the puffiness slowly went away. It is round and a little bit larger than a pencil eraser. It seems to cause her more pain and discomfort than an ordinary scrape on her back would. Should I be concerned?
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Seems like you daughter has developed a pyoderma on the back...
Pyoderma means any skin disease that is pyogenic. It refers to bacterial infections of the skin.
It is very important to clean it regularly with an antiseptic liquid daily and apply some antibiotic cream...Do not cover it with bandaid or anything...leave it open...but remember to wear only soft cotton clothes..If inspite of regular cleaning and application of the antibiotic cream, the lesion still is increasing in size,, then she might need oral antibiotics...along with anti-inflammatory drugs...I would recommend that you visit a dermatologist if the lesion persists or increases in size or if the child complains of excess pain or develops fever...
Hope it helps
Dr Geetika Paul
Answered: Wed, 10 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Obviously, it sound like a bacterial infection - a boil that has given way...
The child must be seen by a skin specialist for proper diagnosis...

The symptoms were worse after the application - She might have had a reaction to the ointment, applied... It is not always the drug, but the medium in which it is presented, preservatives, colouring agents and so on could be allergenic.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor